MAUDE Adverse Event Report: COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL

COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 05/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
During an intended cystoscopy with stent exchange procedure on a patient, the customer found that the tether ripped free from the distal end of the filiform double pigtail ureteral stent set when the package was opened.The device did not come in contact with the patient.The procedure was completed by placing another filiform double pigtail ureteral stent set.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of complaint history, the device history record, quality control data and specifications was performed.A visual examination of the returned stent was also conducted.The stent was returned with a peel off label confirming the rpn 133824 and label lot number 7679519.Stent and tether was returned in two separate pieces.Tether has been pulled out of the stent.The stent proximal coil was torn starting at the last side port and continued through the end of the stent.The tether was returned in one continuous unbroken piece.The tether has been removed from the stent; excessive pressure applied to the tether during removal has torn the stent coil.There is no evidence of any manufacturing anomalies that would contribute to this event.There is no indication that a design or process related failure mode contributed to this event.A review of the device history record found no other non-conformances associated with the complaint device lot number.A review of complaint history for this product/lot number combination did not reveal any other complaints to be associated with the complaint device lot.Based on the information provided and returned device analysis, the definitive root cause is related to product use and applying excessive pressure on the device.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
FILIFORM DOUBLE PIGTAIL URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6587608
Report Number1820334-2017-01054
Device Sequence Number13471469
Product Code FAD
UDI-Device Identifier00827002151284
UDI-Public(01)00827002151284(17)200215(10)7679519
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue Number133824
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/02/2017
Supplement Date Received by Manufacturer01/22/2018
Initial Report FDA Received Date05/24/2017
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1